How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Katie Volat Your Own Question
Katie Volat
Katie Volat, Board Certified Veterinarian
Category: Veterinary
Satisfied Customers: 169
Experience:  Veterinarian at Veterinary Hospital
Type Your Veterinary Question Here...
Katie Volat is online now
A new question is answered every 9 seconds

My dog just ate my Temazepam (Oral Pill) 15 mg. Not good but

Customer Question

My dog just ate my Temazepam (Oral Pill) 15 mg. Not good but is it an emergency concern?
Submitted: 16 days ago.
Category: Veterinary
Expert:  Katie Volat replied 16 days ago.

This is Dr. KV. Welcome to JustAnswer. I am reviewing your information right now and will post back with a reply to you in just one moment...

Expert:  Katie Volat replied 16 days ago.

Can you please tell me how much your dog weighs? And breed?

Customer: replied 16 days ago.
Riot is a rescue, so mix breed and weighs approximately 60 pounds.
Expert:  Katie Volat replied 16 days ago.

Great, thank you for the additional information. Please give me a moment while I check dosing info...

Customer: replied 16 days ago.
I don't think it should be life threatning based on dosage and Riots weight but just wanted a second opinion. He should sleep well tonight.
Expert:  Katie Volat replied 16 days ago.

I am not finding any dosing information for Temazepam---it is only used in humans, not dogs. However, it is in the same class of drug as Valium, which is very commonly used in dogs. I would expect Riot to get very sleepy if he ate the entire pill. It would be best to try to get him to vomit by giving him 2 tablespoons of hydrogen peroxide to lessen the sedative effects.

Since the medication is a sedative, I would be worried about excess sedation and low blood pressure given his size. To be safe, you may want to try to wake him every few hours tonight to ensure the sedation effect is not too profound.

Customer: replied 16 days ago.
Thank you. I will set my alarm to check on him throughout the night.
Expert:  Katie Volat replied 16 days ago.

You're welcome and best of luck!

With appreciation,

Dr. KV

Related Veterinary Questions